MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03R70-01
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The field service representative (fsr) observed smoke coming from the back of the monitor for the alinity ci-series system control module.While onsite and working on another analyzer, the customer cycled power to system.Upon reboot, customer reported screen went blank.Fsr noticed smoke coming from back of the monitor.Fsr unplugged and removed the monitor from the system promptly.When removing the monitor and cable, damage to the cable was noticed.The monitor was replaced but the screen stayed blank.Replaced uic.Screen came back normally.No impact to user safety/patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
When investigating the source of the smoke, service found that the electrical cord of the alnty monitor was damaged.The alnty monitor was replaced and deemed the cause for the observed smoke.A review of the alinity ci, serial # (b)(6) service history, revealed no additional issues of smoke or damage to the alnty monitor on the (b)(6).The smoke and damage observed was limited to the electrical cord of the alnty monitor, the smoke and damage did not spread to other parts of the module.Review of the manufacturing documentation did not identify any non-conformances associated with the complaint issue.Labeling was reviewed and found to adequately address the issue under review.Based on the investigation, no systemic issue or deficiency was identified.
 
Event or Problem Description

Brand Name
ALINITY CI-SERIES SYSTEM CONTROL MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21172240
Report Number3016438761-2025-00036
Device Sequence Number4538695
Product Code JJE
UDI-Device Identifier00380740137410
UDI-Public(01)00380740137410
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R70-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown